MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTHRO-ROUND XL; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH & NEPHEW, INC. ARTHRO-ROUND XL; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number 72202586
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hip arthroscopy procedure after anchoring the anchor, the tip of the clamp broke inside the patient; all pieces were removed with a vacuum.No delay or patient injury reported.It is unknown how the issue was resolved.
 
Additional Manufacturer Narrative
The reported anthro round xl intended for use in treatment, was not returned for evaluation.Without the reported product a visual and functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the device disassembled.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force applied.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive forces applied.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
ARTHRO-ROUND XL
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8814422
Report Number1219602-2019-00855
Device Sequence Number3027214
Product Code MDM
UDI-Device Identifier03596010651433
UDI-Public03596010651433
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202586
Device Lot Number50533108
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer08/16/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 YR